×

zbMATH — the first resource for mathematics

Portfolio choice based on the empirical distribution. (English) Zbl 0776.90009
Summary: It is shown that a slightly modified version of the empirical log-optimal portfolio selector achieves the asymptotically optimal growth rate of capital on independent and identically distributed random stock market return vectors.

MSC:
91G10 Portfolio theory
PDF BibTeX XML Cite
Full Text: Link EuDML
References:
[1] A.H.Algoet, T.M. Cover: Asymptotic optimality and asymptotic equipartition properties of log-optimum investment. Ann. Probab. 16 (1988), 876-898. · Zbl 0642.90016 · doi:10.1214/aop/1176991793
[2] Z.Artstein, S. Hart: Law of large numbers for random sets and allocation processes. Math. Oper. Res. 6 (1981), 485-492. · Zbl 0524.28015 · doi:10.1287/moor.6.4.485
[3] A. R. Barron, T. M. Cover: A bound on the financial value of information. IEEE Trans. Inform. Theory IT-34 (1988), 1097-1100. · Zbl 0662.90023 · doi:10.1109/18.21241
[4] R. Bell, T.M. Cover: Game-theoretic optimal portfolios. Management Sci. 34 (1988), 724-733. · Zbl 0649.90014 · doi:10.1287/mnsc.34.6.724
[5] L. Breiman: Investment policies for expanding businesses optimal in a long-run sense. Naval Res. · Zbl 0114.12401 · doi:10.1002/nav.3800070431
[6] L. Breiman: Optimal gambling systems for favorable games. Fourth Berkeley Symposium on Mathematical Statistics and Probability, University of California Press, Berkeley, CA 1961, pp. 65-78. · Zbl 0109.36803
[7] T. M. Cover: An algorithm for maximizing expected long investment return. IEEE Trans. Infrom. Theory IT-30 (1984), 369-373. · Zbl 0541.90007
[8] T. M. Cover: Universal portfolios. Math. Finance 1 (1991), 1-29. · Zbl 0900.90052 · doi:10.1111/j.1467-9965.1991.tb00002.x
[9] T. M. Cover, J. A. Thomas: Elements of Information Theory. Wiley, New York 1991. · Zbl 0762.94001
[10] M. Finkelstein, R. Whitley: Optimal strategies for repeated games. Adv. Appl. Probab. 13 (1981), 415-428. · Zbl 0456.90100 · doi:10.2307/1426692
[11] J. Kelly: A new interpretation of information rate. Bell Sys. Tech. J. 35 (1956), 917-926.
[12] A.J. King, R.J.-B. Wets: Epi-consistency of convex stochastic programs. Stochastics Rep. 34 (1991), 83-92. · Zbl 0733.90049 · doi:10.1080/17442509108833676
[13] G. Morvai: Empirical log-optimal portfolio selection. Problems Control Inform. Theory 20 (1991), 453-463. · Zbl 0752.90004
[14] R.T. Rockafellar: Integral functionals, normal integrands and measurable selections. Nonlinear Operators and the Calculus of Variations (Gossez, Lecture Notes in Mathematics). Springer- Verlag, Berlin - Heidelberg - New York 1976, pp. 157-207. · Zbl 0374.49001
[15] R.J.-B. Wets: Constrained estimation: consistency and asymptotics. Appl. Stochastic Models Data Anal. 7 (1991), 17-32. · Zbl 0800.62187 · doi:10.1002/asm.3150070104
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.